Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 14, 2007, 2:45 PM MDT for Larimer County, Colorado. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2007, 2:45 PM MDT (20:45 UTC)
- Expired
- May 14, 2007, 3:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:30 PM MDT | HAIL 0.75 | 3 Ne Fort Collins, CO | |
| May 14, 3:30 PM MDT | HAIL 1 | Nw Fort Collins, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2870 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 142046 SVRBOU COC069-142130- /O.NEW.KBOU.SV.W.0033.070514T2045Z-070514T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT MON MAY 14 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO * UNTIL 330 PM MDT * AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 2 MILES NORTHWEST OF BUCKHORN MOUNTAIN...OR ABOUT 16 MILES WEST OF FORT COLLINS...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLINGTON...TIMNATH...TEDS PLACE...POUDRE PARK...MISHOWAKA... LIVERMORE...BUCKHORN MOUNTAIN...BELLVUE AND FORT COLLINS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4078 10538 4049 10551 4049 10496 4089 10496 $$ BAKER
1 follow-up statement
000 WWUS55 KBOU 142115 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 313 PM MDT MON MAY 14 2007 COC069-142130- /O.CON.KBOU.SV.W.0033.000000T0000Z-070514T2130Z/ LARIMER CO- 313 PM MDT MON MAY 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR EAST CENTRAL LARIMER COUNTY... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 4 MILES EAST OF BUCKHORN MOUNTAIN...OR ABOUT 11 MILES NORTHWEST OF FORT COLLINS...MOVING EAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLINGTON...TIMNATH...TEDS PLACE...POUDRE PARK...MISHOWAKA... LIVERMORE...BUCKHORN MOUNTAIN...BELLVUE AND FORT COLLINS. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INTO A STURDY SHELTER SUCH AS A HOUSE OR BUILDING. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO OCCURRING WITH THIS THUNDERSTORM. LAT...LON 4078 10538 4049 10551 4049 10496 4089 10496 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:35 AM MDT, 12 hours 10 minutes earlier.
Area forecast discussion, May 14, 2:35 AM MDT, 12 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 235 AM MDT MON MAY 14 2007 .SHORT TERM...A COLD FRONT WAS ALREADY MOVING INTO SERN WYOMING EARLY THIS MORNING AND WILL MOVE ACROSS MOST OF NERN CO BEFORE 18Z. THIS FRONT WILL DROP TEMPS ACROSS NERN CO WITH READINGS 10 TO 15 DEGREES COOLER THAN YESTERDAY. TEMPS COULD EVEN BE COOLER IF MID AND HIGH CLOUDS LINGER OVER THE AREA MUCH OF THE DAY WHICH IS CERTAINLY POSSIBLE. AS FAR AS PCPN WITH FNTL PASSAGE OCCURRING THIS MORNING THIS COULD SUPPRESS CONVECTIVE DEVELOP OVER MUCH OF THE PLAINS THRU MOST OF AFTN HOURS WITH BEST CHC OF TSTMS INITIALLY IN THE MTNS AND FOOTHILLS. BY LATE THIS AFTN AND EVENING QG FIELDS SHOW SOME MID LEVEL ASCENT MOVING ACROSS WITH UPSLOPE FLOW TO 700 MB. THIS SHOULD ALLOW FOR A BETTER CHC OF SHOWERS AND TSTMS ALONG THE FRONT RANGE WHICH WILL THEN MOVE EASTWARD ACROSS THE PLAINS. LATEST NAM HAS CAPES IN THE 1500-2000 J/KG RANGE BY LATE AFTN OVER NERN CO WHICH SEEMS OVERDONE AS IT HAS DEWPOINTS IN THE LOW TO MID 50S ACROSS THE PLAINS. CURRENT DEWPOINTS BEHIND COLD FNT ARE ONLY IN THE LOWER TO MID 40S SO EXPECT CAPES WILL BE LOWER THAN WHAT NAM IS SHOWING WITH VALUES PROBABLY CLOSER TO 1000 J/KG. AT THIS POINT THREAT FOR SVR WX APPEARS ON THE LOW SIDE BUT COULD STILL SEE AN ISOLD SVR STORM OR TWO WITH MARGINALLY LARGE HAIL POSSIBLE. FOR TONIGHT SHOWERS AND A FEW TSTMS WILL CONTINUE OVER THE PLAINS BUT SHOULD BEGIN TO DIMINISH BY MIDNIGHT AS QG ASCENT WEAKENS ALONG WITH UPSLOPE FLOW. .LONG TERM...SFC CDFNT WILL HAVE ALREADY PASSED THRU THE PLAINS LONG BEFORE DAYBREAK TUESDAY...LEAVING A COOL AND STABLE AIRMASS IN ITS WAKE. A COUPLE OF STRAY SHOWERS WL BE PSBL IN THE MRNG...OTWS IT WILL BE CLOUDY AND COOL THROUGH THE MORNING HOURS. SOME ELEVATED CONVECTION WILL BE POSSIBLE IN THE HIGH COUNTRY IN THE AFTERNOON TUESDAY AND ADJACENT AREAS OF THE URBAN CORRIDOR. HWVR...IT WL BE FAR TOO STBL AND COOL FOR ANYTHING ON THE PLAINS. WL KEEP CURRENT FCST TEMPS IN THE 60S FOR MOST OF THE AREA. FOR WEDNESDAY AND BEYOND...HIGH PRESSURE WILL REASSERT ITSELF OVER THE SOUTHWEST FOR THE SECOND HALF OF THE WEEK. TEMPERATURES WILL BE CONSIDERABLY WARMER WEDNESDAY AS LOW LVL FLOW TURNS SOUTHWESTERLY. SCT AFTERNOON AND EVENING TSTMS EXPECTED AGAIN IN THE HIGH COUNTRY DUE TO QUITE A BIT OF MID LVL MSTR AND INSTABILITY. MID LVLS WL DRY OUT LATER IN THE WEEK...BUT GFS KEEPS A SUBSTANTIAL BLOB OF MSTR TRAPPED UNDER THE RDG OVER NEW MEXICO AND THE SOUTHERN HALF OF THE STATE. WL TRIM BACK POPS ON THE PLAINS WHERE LTL IF ANY CONVECTION IS EXPECTED FOR THE UPCOMING FCST. OTWS...FEW CHANGES MADE TO DAY S 4 THROUGH 7. TEMPS SHOULD RETURN TO ABV NRML READINGS BY THE WEEKEND. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. RPK/046
Hazardous weather outlook, May 14, 10:57 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1057 AM MDT MON MAY 14 2007 COZ030>051-151200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON AND THEN MOVE EASTWARD ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. A FEW STORMS COULD BECOME SEVERE ACROSS THE NORTHEAST PLAINS LATE THIS AFTERNOON AND EVENING...WITH HAIL UP TO AN INCH IN DIAMETER POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS OVER THE HIGH COUNTRY WEDNESDAY. FROM THURSDAY INTO THE WEEKEND THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR ALL THE FORECAST AREA EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. D-L/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:29 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 38 min |
| May 14, 5:07 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 38 min |
| May 14, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.